MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 7 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0737
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
Primary procedure, right hip.It was reported that when the device was removed from the outer box, the inner sterile blister was observed to be sitting proud in the outer sterile blister.The edge of the inner blister was higher on one side than the edge of the outer blister, and the tyvek for the inner blister was protruding out from under the outer sterile blister.Due to sterility concerns, the device was not opened any further and did not enter the sterile field as it was returned to the back table.At the time of opening, the outer box appeared to be fully intact with no damage.Rep personally witnessed the event.The implant sticker was not applied to the usage sheet.Another device was obtained and the surgery was completed successfully with a delay of approximately 4 minutes.
 
Additional Manufacturer Narrative
An event regarding packaging issue involving accolade stem was reported.The event was confirmed following review of the returned packaging by manufacturing engineer.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material evaluation and indicated the following comments: "visual inspection of returned device a visual inspection of the returned part was completed, see image 03 below the visual inspection showed that a full and complete seal was evident on the outer blister which complied with the requirements of d00912 there is evidence of damage to the glue residue on the exposed outer blister seal area, this is as a result of handling of the part following the peeling of the tyvek.It is not related to the original sealing process.The inner blister was intact and fully sealed." dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the review of the returned packaging by the manufacturing engineer concluded "it is evident that there was a full and complete seal present on the outer blister of the complaint part at the time of shipping from the tullagreen plant.We are confident that this seal breach did not occur as a result of a failure in the normal manufacturing process.The testing and visual inspections performed onsite as per (b)(4) and the additional visual inspections completed as part of the investigation support this conclusion.This is not a manufacturing related issue.".
 
Event or Problem Description

Brand Name
SIZE 7 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9162685
Report Number0002249697-2019-03416
Device Sequence Number19294970
Product Code LPH
UDI-Device Identifier04546540664501
UDI-Public04546540664501
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number6720-0737
Device Lot Number68059004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;